Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2013, 9:45 AM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 9:45 AM MST (16:45 UTC)
- Expired
- Aug 1, 2013, 11:45 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WGUS55 KTWC 011645 FFWTWC AZC003-011845- /O.NEW.KTWC.FF.W.0027.130801T1645Z-130801T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF BISBEE... * UNTIL 1145 AM MST * AT 940 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR BISBEE...MOVING NORTH AT 5 MPH. EXPECT RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES WITH THESE STORMS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION OF HIGHWAYS 80 AND 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING STREAMS AND DRAINAGES...WHITEWATER DRAW AND SPRING CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3154 11008 3152 10978 3137 10976 3136 10997 $$ MEYER
2 follow-up statements
157 WGUS75 KTWC 011714 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1014 AM MST THU AUG 1 2013 AZC003-011845- /O.CON.KTWC.FF.W.0027.000000T0000Z-130801T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 1014 AM MST THU AUG 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 1010 AM MST...THE STRONGEST STORMS WERE NOW JUST WEST AND NORTH OF BISBEE WITH RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES IN THE AREA. INDIVIDUAL STORMS WERE NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING STREAMS AND DRAINAGES...WHITEWATER DRAW AND SPRING CREEK. && LAT...LON 3154 11008 3152 10978 3137 10976 3136 10997 $$ MEYER
889 WGUS75 KTWC 011821 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1121 AM MST THU AUG 1 2013 AZC003-011830- /O.CAN.KTWC.FF.W.0027.000000T0000Z-130801T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 1121 AM MST THU AUG 1 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL COCHISE COUNTY... AT 1120 AM MST SHOWERS HAD GREATLY DIMINISHED AROUND THE BISBEE AREA. EXPECT HEAVY FLOW IN NORMALLY DRY STREAMBEDS AND WASHES TO CONTINUE TODAY WITH ADDITIONAL STORM ACTIVITY POSSIBLE LATER. LAT...LON 3154 11008 3152 10978 3137 10976 3136 10997 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:10 AM MST, 35 minutes earlier.
Area forecast discussion, Aug 1, 9:10 AM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST THU AUG 1 2013 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION...LOTS OF DEBRIS CLOUD WITH EMBEDDED WEAK CONVECTION THIS MORNING. MOISTURE PLENTIFUL WITH 12Z KTWC SOUNDING COMING IN WITH 1.65 AND 1.6 TO 1.7 INCHES A COMMON VALUE ACROSS SOUTHEAST ARIZONA ON BLENDED SATELLITE ESTIMATES. CONDITIONAL INSTABILITY ON SOUNDING NOT THE BEST...SUGGESTING EASY MOUNTAIN DEVELOPMENT AND MODEST OUTFLOW SUPPORT FOR ESPECIALLY EASTERN VALLEYS. SLOW MOVING HEAVY RAIN A CONCERN. EARLIER UPDATE TO EMPHASIZE CLOUD COVER AND TO KNOCK A DEGREE OR TWO OFF HIGH TEMPERATURES. HRRR HINTING AT A LATE AFTERNOON OR EARLY EVENING TIME FOR A FEW SLOW MOVING STORMS SPREADING INTO ADDITIONAL VALLEY LOCATIONS. && .PREV DISCUSSION...CONSIDERABLE DEBRIS CLOUDINESS ACROSS THE AREA THIS MORNING. MUCH FURTHER SOUTH...THERE WAS AN MCS SOUTH OF GUYMAS MOVING INTO THE GULF OF CALIFORNIA. OUTFLOW FOR THIS COMPLEX LIKELY TO SEND UP A SURGE OF LOW LEVEL MOISTURE UP THE GULF TODAY. MOISTURE IS BACK WITH PRECIPITABLE WATER VALUES THIS MORNING IN THE 1.45" TO 1.60" RANGE. SOUTHERLY FLOW WILL BE AROUND INTO THE WEEKEND AND EARLY NEXT WEEK WITH UPPER LEVEL HIGH OVER TEXAS. SHOULD SEE AN UPTICK IN AREAL COVERAGE OF STORMS TODAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING STORMS CONTINUING FOR THE NEXT 7 DAYS. HARD TO PICK OUT WHICH DAY WILL BE MORE ACTIVE THAN ANOTHER. SO BASICALLY KEPT NEAR CLIMO POPS IN THE FORECAST. HIGHS TODAY WILL BE SLIGHTLY ABOVE NORMAL...THEN GRADUALLY COOL TO NEAR NORMAL OVER THE NEXT SEVERAL DAYS. && .AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL. ISOLD TSRA INCREASING TO SCT AFT 01/19Z...MAINLY FROM KTUS SOUTH AND EAST INCLUDING THE KOLS AND KDUG TERMINALS THRU 02/05Z. WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 02/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA INTO NEXT WEEK...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS MOST OF SOUTHEAST ARIZONA. OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THIS PERIOD ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH...AND DIURNALLY DRIVEN. && .CLIMATE...JULY 2013 FOR TUCSON GOES INTO THE RECORDS BOOKS AS THE 19TH WARMEST AND 38TH WETTEST ON RECORD. THE JULY CLIMATE REPORT FOR TUCSON WILL BE POSTED LATER THIS MORNING ON OUR WEBSITE...FACEBOOK AND ON TWITTER. AFTER DOUGLAS RECORDED ITS WETTEST ANY MONTH ON RECORD DURING JULY WITH 10.12"...THE MAIN STORY DOWN THERE FOR THE REMAINDER OF THE 2013 MONSOON IS THEIR ATTEMPT AT RECORDING THE WETTEST MONSOON ON RECORD. DOUGLAS IS CURRENTLY 5.67" FROM THE RECORD OF 15.90" THAT OCCURRED IN 1964. DATING BACK TO 1948...THERE HAVE BEEN THIRTEEN OCCURRENCES WHICH RECORDED MORE THAN 5.67" FOR THE REMAINDER OF THE MONSOON PERIOD. COMBINED NORMAL RAINFALL FOR AUGUST/SEPTEMBER IN 4.59". SINCE 1948...DOUGLAS HAS RECORD MORE THAN THE NORMAL TOTAL 27 TIMES. UNLESS SOMETHING REALLY ODD HAPPENS AT DOUGLAS AIRPORT...A TOP 5 WETTEST MONSOON ON RECORD IS MOST DEFINITE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:32 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 1, 12:31 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 119 min |
| Aug 1, 1:03 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Aug 1, 2:13 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.